257 Comments

  1. Hani
    May 23, 2017 @ 8:24 pm

    David and Blake,

    I used minoxidil for 4 months. Between 3-4 months, i noticed my libido dissappear to 0. I had no idea what was causing this. I thought that i might have been consuming too much phytoestrogens from plant based diet….so i stopped all sources of phytoestrogens in my diet. 3 months after stopping, my side effects are the same. After doing a quick google search and realizing that there are THOUSANDS….yes David and Blake…..THOOOUUUSSAAANNDDSS of men complaining about loss of libido and ED from minoxidil, i am 110% certain that minoxidil can cause these effects in some people. During the time i took Minoxidil, i had no changes in my lifestyle whatsoever and im young and healthy. Furthermore, i am a CERTIFIED CLINICAL RESEARCH PROFESSIONAL WITH 7 YEARS OF EXPERIENCE, 2 YEARS IN DERMATOLOGY TRIALS AND 5 YEARS IN CANCER TRIALS….so i know a thing or 2 about causality of investigational drugs and phase I-IV clinical trials. I am SHOCKED…ABSOLUTELY SHOCKED that peoples complaints of libido and ED have gone ignored by the FDA. There seems to be a huge cover up going on between the FDA and Pfizer/ Johnson and Johnson to conceal the truth about this drug (WHICH THE EXACT MECHANISM OF ACTION IS NOT EVEN UNDERSTOOD)…..And you have the nerve to tell people that they are imagining or are wrong…and that there are no documented cases??? What about the thousands of complaints of loss of libido and ED….those dont count as documented cases ???

  2. Steve
    May 28, 2017 @ 4:20 pm

    I used Rogaine for 4 months. It definitely caused me to have complete lack of sexual desire (my libido is non-existant) even 3 months after stopping. Due to the loss of my libido, my erections and penis size have also suffered of course. I wake up each morning and realize that i am living a nightmare. I have done full lab tests which are normal apparently. I am going to see an endocrinologist soon. Hopefully he will have some answers for me. I will also try natural health products in hopes of salvaging what is left of my manhood. I cant believe this is happening to me. The worst part is that many medical professionals dont truly believe it, even though they say it is possible. Minoxidils mechanism of action is unknown and there are hundreds of people complaining that their sexual desires (getting horny, feeling the urge to have sex with women) has disappeared after using minoxidil, despite being healthy young men and no other changes in their lifestyle or diet. When i started feeling lack of sexual desire (getting horny), i wondered what was causing it and was somewhat relieved since i had a high libido that always needed to be tamed by ejaculation….i thought that i may be consuming too many phytoestrogens in my diet so i stopped consuming any possible sources of phytoestrogens and nothing changed. Finally after a quick google search, i was shocked to see tons of people complaining of sexual side effects from rogaine….From the research i have done, it seems that many people recover or improve within 3 months to 1 year but there are some who have had permanent/ long term damage to their sexual function.

  3. Steve
    June 22, 2017 @ 12:00 am

    I just want to give an update. I posted the last post also. I saw the endocrinologist. He believes that minoxidil suppressed my androgen receptors as per the science paper from taiwan dated 2014 and titled “minoxidil may suppress androgen receptor related functions”. He said that would explain why all my hormone tests were normal. He said there is no way to test androgen receptor status or treat or reverse androgen receptor suppression. He said all u can do is stop the drug and wait for recovery. He said it could take more than a few months. He said its quite a rare side effect
    He also advised me to come off the antidepressant ive been on for 12 years to speed up recovery since it may have a synergistic effect even though it never caused sexual side effects in the 12 years i took it. I urge everyone who has experienced sexual side effects from minoxidil to submit a report online to the regulatory body of your country. In the US, you can submit to FDA medwatch….report a problem…consumers. Health canada has a similar online reporting system as do all first world country regulatory bodies. Please remember to complete the submission with accuracy and detail. The more the better. The FDA only needs 1 or 2 well documented submissions to take action based on your submission. They also have to determine from your submission that minoxidil was the definitley related to the side effects. Doctors are not required to submit these reports to the FDA and consumers must do it directly. These reports are needed to once and for all establish a connection between minoxidil and persistent sexual dysfunction. This is the best thing that you can do. I also highly advise that you see a naturopathic doctor to put you in the optimal situation for recovery…one that specializes in hormonal conditions.

  4. Steve
    July 26, 2017 @ 9:11 pm

    The previous post was mine. Im giving an update. I saw a naturopath specializing in hormone conditions. She had me do a 24 hour urine hormone test…which was quite expensive but well worth it. It revealed a lot of abnormalities that are not observed on normal hormone testing done by the endocrinologist. Normal hormone testing only captures the amount of main hormones in your blood and not in your tissues and does not capture any information about the full hormone panel of hormone metabolites and cortisol etc. In any case, contrary to the blood test which was all “normal” in reference to extreme ranges that are not optimized for sexual functions and libido, the urine test revealed that all my hormones starting with DHEAS, testosterone, and estrogen were extremely elevated beyond normal. Excess testosterone gets converted to estrogen and this is where she thinks my sexual dysfunction symptoms are coming from. In addition, my cortisol levels and oxidative stress levels were through the roof, due to weight gain, eating unhealthy food, and high levels of emotional stress…this is very bad for sexual function also. She has recommend that i tackle this from all directions. A) Reduce cortisol B) Reduce inflammation C) aromatase inhibitors D) metabolize and excrete excess estrogen and hormone metabolites. She has recommended an array of supplements, food, and lifestyle changes to fulfill these objectives. I will update again…..i do wonder whether the suppression of androgen receptors is causing my body to overcompensate by ramping up production of hormones across the board. That is pure speculation on my part.

  5. Steve
    September 2, 2017 @ 9:59 pm

    If you are experiencing sexual side effects or any unexpected side effects from minoxidil and you live in the USA, please submit an online report through FDA Medwatch- the US pharmacovigilance program. Similarly, if you are living in Canada and experience unexpected side effects (sexual or otherwise), please submit an online report through Health Canada”s online Pharmacovigilance portal. Reporting of side effects is voluntary for doctors and consumers after a drug is marketed. That is why many post marketing side effects are under-reported. Please make sure to complete the reports with as much detail as possible. It is even better if you keep your minoxidil bottles . Your reports will ensure proper regulation of post marketed drugs, not limited to changing in drug labeling, withdrawal of drug from the market, changing of side effect profiles etc. Do the right thing and submit the reports please !!

  6. Mori
    October 18, 2017 @ 4:04 pm

    I used minoxidil for about 3 years. it made my erection weak and I lose my erection after 10-20 s. after seeing this forum I am sure that it is due to minoxidil. during using it, I experienced occasional numbness of my penis when I sit in chair. now, I have quitted minoxidil for about 1 month; although the erection is still weak but I did not experience any numbness in my penis after quitting minoxidil. also during the use of minoxidil, the main vains of my penis got wider and thicker. now after quitting it I realize that the veins become narrower. I think that these signs of recovery. I hope so.
    anybody have experienced these (numbness of penis and thick veins) during using minoxidil?

  7. Daniel
    October 23, 2017 @ 4:03 pm

    Hello Steve, do you have any updates so far?

    My Story: I have used Rogaine 5% for nearly half a year end experienced extreme ED from 100% to like 0-10%. I decreased it to 2,5% in hope I could still hold on the the success on hair and reduce the side effects because i understimated those effects. I didn’t want to lose all my hair and tried to lower the dose step by step for the next 11-12 months. Now I stopped for 10 months but still have the same issues. I should have stopped immidiately….
    My hormone and thyroid levels were all right. Reading above gives me atleast hope that my body can somehow recover by itself.

Leave a Reply

Your email address will not be published. Required fields are marked *